Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 4:37 PM EDT for 6 counties in Kentucky. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Apr 26, 2012, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:40 PM EDT | HAIL 0.88 | Shopville, KY | MOSTLY DIME SIZED HAIL WITH SOME NICKEL. |
| Apr 26, 5:19 PM EDT | HAIL 0.25 | 5 Se London, KY | |
| Apr 26, 5:21 PM EDT | HAIL 0.5 | 8 E London, KY | |
| Apr 26, 5:29 PM EDT | HAIL 0.75 | London, KY | HAIL AT 10693 HWY 192. |
| Apr 26, 5:39 PM EDT | HAIL 1 | 10 Sw London, KY | 10693 HWY 192 |
| Apr 26, 5:40 PM EDT | TSTM WND DMG | 2 Nw Baldrock, KY | LARGE LIMBS BLOWN DOWN ONTO HWY 192. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS53 KJKL 262037 SVRJKL KYC051-121-125-199-203-235-262130- /O.NEW.KJKL.SV.W.0077.120426T2037Z-120426T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT THU APR 26 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY... NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY... LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 530 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOBTOWN...OR 10 MILES NORTHEAST OF SOMERSET...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLOSS...CEDARVILLE...DYKES AND PONGO AROUND 445 PM EDT. BILLOWS...MOUNT VICTORY...LUNER AND DILLON AROUND 450 PM EDT. HAZEL PATCH AND CAMP WILDCAT AROUND 455 PM EDT. BUNCH...BERNSTADT...ROCKCASTLE SPRINGS AND BALDROCK AROUND 500 PM EDT. HIGHTOP AROUND 505 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CEDARVILLE AND SILER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3714 8463 3734 8450 3716 8377 3678 8404 TIME...MOT...LOC 2037Z 296DEG 31KT 3718 8446 WIND...HAIL 60MPH 1.00IN $$ DUSTY
2 follow-up statements
619
WWUS53 KJKL 262100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT THU APR 26 2012
KYC203-262109-
/O.CAN.KJKL.SV.W.0077.000000T0000Z-120426T2130Z/
ROCKCASTLE KY-
500 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKCASTLE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3714 8463 3727 8447 3726 8441 3717 8430
3718 8427 3720 8428 3720 8426 3722 8427
3723 8425 3716 8377 3679 8404
TIME...MOT...LOC 2059Z 296DEG 31KT 3709 8425
$$
KYC051-121-125-199-235-262130-
/O.CON.KJKL.SV.W.0077.000000T0000Z-120426T2130Z/
KNOX KY-PULASKI KY-WHITLEY KY-CLAY KY-LAUREL KY-
500 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAUREL...WEST
CENTRAL CLAY...NORTH CENTRAL WHITLEY...EAST CENTRAL PULASKI AND
NORTHWESTERN KNOX COUNTIES UNTIL 530 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUNCH...OR 12 MILES WEST OF LONDON...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHTOP...HOLLY BAY REC. AREA...PITTSBURG AND CARMICHAEL AROUND 505
PM EDT.
KEAVY...SUBLIMITY CITY...VOX AND LONDON AROUND 510 PM EDT.
LILY...DORTHAE...FARISTON AND LONDON-CORBIN AIRPORT AROUND 515 PM
EDT.
NORTH CORBIN...LESBAS AND MOORE HILL AROUND 520 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3714 8463 3727 8447 3726 8441 3717 8430
3718 8427 3720 8428 3720 8426 3722 8427
3723 8425 3716 8377 3679 8404
TIME...MOT...LOC 2059Z 296DEG 31KT 3709 8425
WIND...HAIL 60MPH 1.00IN
$$
BECKER265
WWUS53 KJKL 262127
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT THU APR 26 2012
KYC051-121-125-199-235-262137-
/O.EXP.KJKL.SV.W.0077.000000T0000Z-120426T2130Z/
KNOX KY-PULASKI KY-WHITLEY KY-CLAY KY-LAUREL KY-
527 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR LAUREL...WEST CENTRAL CLAY...
NORTH CENTRAL WHITLEY...EAST CENTRAL PULASKI AND WESTERN KNOX
COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3714 8463 3727 8447 3726 8441 3717 8430
3718 8427 3720 8428 3720 8426 3722 8427
3723 8425 3716 8377 3679 8404
TIME...MOT...LOC 2127Z 296DEG 31KT 3698 8398
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 3:15 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT THU APR 26 2012 .UPDATE... ISSUED AT 314 PM EDT THU APR 26 2012 WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 245 PM EDT THU APR 26 2012 COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE 70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND 00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING. AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S. TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS NORTH. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 PM EDT THU APR 26 2012 GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND THE FORECAST IN THAT DIRECTION. MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST. AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL TEMPS FOR THE BEGINNING OF MAY. MB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 138 PM EDT THU APR 26 2012 STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS. GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...KAS LONG TERM....MB AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT THU APR 26 2012 KYZ044-050>052-059-060-104-106-280000- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY 328 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ058-068-069-079-080-083>088-107>120-280000- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 328 PM EDT THU APR 26 2012 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN MAY EXPERIENCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WINDS THROUGH THIS EVENING. KAS/MB
In the hours before
Local storm report, Apr 26, 4:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL SAND HILL 37.29N 84.26W
04/26/2012 E1.75 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Apr 26, 4:10 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL SANDGAP 37.48N 84.09W
04/26/2012 E2.50 INCH JACKSON KY PUBLIC
&&
JCARICOLocal storm report, Apr 26, 4:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 9 NW MCKEE 37.52N 84.11W
04/26/2012 E1.00 INCH JACKSON KY TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
KASSpecial weather statement, Apr 26, 4:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT THU APR 26 2012 KYZ111-112-262100- LEE-BREATHITT- 420 PM EDT THU APR 26 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN LEE AND SOUTHWESTERN BREATHITT. AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. HELENS... OR NEAR BEATTYVILLE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TALLEGA AROUND 425 PM EDT...OAKDALE AROUND 430 PM EDT...CHENOWEE AROUND 435 PM EDT...CANOE AROUND 440 PM EDT...CURT AROUND 445 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Local storm report, Apr 26, 4:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 9 W JACKSON 37.56N 83.54W
04/26/2012 E0.75 INCH BREATHITT KY PUBLIC
&&
JCARICOLocal storm report, Apr 26, 4:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL KERBY KNOB 37.52N 84.12W
04/26/2012 M1.75 INCH JACKSON KY TRAINED SPOTTER
HIGHWAYS 3447 AND 2004 AT KERBY KNOB HAS HAIL 1.5 INCHES
DEEP.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
| Apr 26, 1:52 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Rowan | 3 hr |
| Apr 26, 2:40 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 4 hr |
| Apr 26, 3:32 AM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 3 hr |
| Apr 26, 5:52 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 26, 6:27 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 48 min |
| Apr 26, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 26, 4:09 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 51 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 54 min |
| Apr 26, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 18 min |
| Apr 26, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 26 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 29 min |
| Apr 26, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Owsley, Perry | 32 min |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Whitley | 47 min |
| Apr 26, 5:43 PM EDT | Tornado Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 47 min |
| Apr 26, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 43 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 14 min |
| Apr 26, 5:55 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Apr 26, 6:10 PM EDT | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 51 min |
| Apr 26, 6:21 PM EDT | Tornado Warning | JKL | Harlan, Leslie, Letcher, Perry | 31 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, McCreary, Whitley | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.